TITLE

Nodal solutions for a nonlinear fourth-order eigenvalue problem

AUTHOR(S)
Ru Yun Ma; Thompson, Bevan
PUB. DATE
January 2008
SOURCE
Acta Mathematica Sinica;Jan2008, Vol. 24 Issue 1, p27
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We are concerned with determining the values of λ, for which there exist nodal solutions of the fourth-order boundary value problem where λ is a positive parameter, a ∈ C([0, 1], (0, ∞)), f ∈ C (ℝ, ℝ) satisfies f( u) u > 0 for all u ≠ 0. We give conditions on the ratio f( s)/ s, at infinity and zero, that guarantee the existence of nodal solutions. The proof of our main results is based upon bifurcation techniques.
ACCESSION #
36468429

 

Related Articles

  • Sobolev Constants in Disconnected Domains. Bandle, Catherine; Wagner, Alfred // AIP Conference Proceedings;2006, Vol. 835 Issue 1, p12 

    A Sobolev constant is studied which generalizes the torsional rigidity. Some qualitative properties are derived. It is then used to estimate the L∞- norm of quasilinear boundary value problems with variable coefficients. The techniques used are direct methods from the calculus of variations...

  • SADDLE-NODE BIFURCATION AND ITS CONTROL OF BURGERS–KdV EQUATION. TANG, JIASHI; ZHAO, MINGHUA; HAN, FENG; FU, WENBIN // Modern Physics Letters B;3/10/2010, Vol. 24 Issue 6, p567 

    The Burgers–Korteweg-de Vries (KdV) equation had been used as nonlinear modes for acoustic shock waves in dusty plasmas and so on. The variable transformation and the Jacobi elliptic function method was introduced to find the exact solution. In this paper, we will research into the...

  • Dynamical two-dimensional models of solid-fluid interaction. Gordeziani, D.; Avalishili, M.; Avalishili, G. // Journal of Mathematical Sciences;Feb2009, Vol. 157 Issue 1, p16 

    The present paper is devoted to the construction and investigation of two-dimensional hierarchical models for solid-fluid interaction. Applying the variational approach, the three-dimensional initial-boundary value problem is reduced to a sequence of two-dimensional problems and the existence...

  • Positive solutions of three-point boundary value problems. Ye-hong Miao; Ji-hui Zhang // Applied Mathematics & Mechanics;Jun2008, Vol. 29 Issue 6, p817 

    In this paper, we consider existence of single or multiple positive solutions of three-point boundary value problems involving one-dimensional p-Laplacian. We then study existence of solutions when the problems are in resonance cases. The proposed approach is based on the Krasnoselskii’s...

  • Singular Limits of a Two-Dimensional Boundary Value Problem Arising in Corrosion Modelling. Dávila, Juan; Del Pino, Manuel; Musso, Monica; Juncheng Wei; Rabinowitz, P. // Archive for Rational Mechanics & Analysis;Nov2006, Vol. 182 Issue 2, p181 

    We consider the boundary value problem [InlineMediaObject not available: see fulltext.] where Ω is a smooth and bounded domain in ℝ2 and λ > 0. We prove that for any integer k ≧ 1 there exist at least two solutions u λ with the property that the boundary flux satisfies up...

  • Random data Cauchy theory for supercritical wave equations II: a global existence result. Burq, Nicolas; Tzvetkov, Nikolay // Inventiones Mathematicae;Sep2008, Vol. 173 Issue 3, p477 

    We prove that the subquartic wave equation on the three dimensional ball Θ, with Dirichlet boundary conditions admits global strong solutions for a large set of random supercritical initial data in $\bigcap_{s<1/2} (H^s(\Theta)\times H^{s-1}(\Theta))$ . We obtain this result as a consequence...

  • Existence of maximal and minimal solutions to a boundary value problem for the equation of the bending of an elastic beam. Hong, S. H.; Xie, S. Y.; Zhang, C. G.; He, Z. R. // Siberian Mathematical Journal;Mar2007, Vol. 48 Issue 2, p346 

    By introducing a partial order and using the Mönch fixed point theorem, we establish the existence of maximal and minimal solutions in Banach spaces to a boundary value problem for the equation of the bending of an elastic beam.

  • Necessary Optimality Conditions for Some Control Problems of Elliptic Equations with Venttsel Boundary Conditions. Yousong Luo // Applied Mathematics & Optimization;Jun2010, Vol. 61 Issue 3, p337 

    In this paper we derive a necessary optimality condition for a local optimal solution of some control problems. These optimal control problems are governed by a semi-linear Vettsel boundary value problem of a linear elliptic equation. The control is applied to the state equation via the boundary...

  • Stationary nonlinear nonlocal problem of radiative—conductive heat transfer in a system of opaque bodies with properties depending on the radiation frequency. Amosov, A. A. // Journal of Mathematical Sciences;Jan2010, Vol. 164 Issue 3, p309 

    We consider a stationary nonlinear nonlocal boundary value problem governing radiative–conductive heat transfer in a system of opaque bodies with surfaces whose properties depend on the radiation frequency. We establish the existence and uniqueness of a solution and prove a comparison...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics